Alert archive / Alabama / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jan 26, 1996, 9:20 PM CST for Monroe County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 1996, 9:20 PM CST (03:20 UTC)
- Expired
- Jan 27, 1996, 3:15 AM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Monroe County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 270318 FFWMOB ALC099-270915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 920 PM CST FRI JAN 26 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 315 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...MONROE COUNTY AT 915 PM...NWS DOPPLER RADAR IN MOBILE INDICATES THAT UP TO 3.5 INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF NORTHWEST MONROE COUNTY SINCE 615 PM. OTHER THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE ACROSS MONROE COUNTY THROUGH 1 AM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL IN THE NORTH PORTION OF MONROE COUNTY THROUGH VERY EARLY SATURDAY MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 26, 7:16 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 26, 7:16 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 715 PM CST FRI JAN 26 1996 OBVIOUSLY NOT MUCH TIME TO PONTIFICATE. 23Z SFC RUC/SAT PIX ALL SUPPORT CONTD STRENGTHENING OF DEEP CONVECTION ON S END OF MCS (XTNDG SW INTO SE LA). SFC PRES FALLS/STG MSTR CVG ALL PRESENT WITHIN WARM SECTOR WHICH OCCUPIES MOST OF CWA. XPCT DEEP CONVECTION TO SHIFT GRADUALLY E OF MOBILE BAY BY 06Z. STORM STRUCTURE BACK TO WEST SUPPORTS ORGNZD STORMS WITH CONTD DEEP PERSISTENT ROTATION LIKELY (XPCT SR-HELICITY VALUES TO RANGE ABV 350 M2/S2 THRU AT LEAST 06Z GIVEN CURRENT VWP). HAVE ALREADY SEE TWO PERSISTENT OPERATOR TVS SIGNATURES TNT. AM JUST WAITING ISSUANCE OF NEXT TOR WATCH BO>X FOR AFTER 03Z...AND WORDING OF SVR WILL REMAIN IN ZONES. JMM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 6:09 PM CST | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 66 min |
| Jan 26, 6:13 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 62 min |
| Jan 26, 6:26 PM CST | Tornado Warning | MOB | Clarke | 34 min |
| Jan 26, 6:29 PM CST | Tornado Warning | MOB | Baldwin | 31 min |
| Jan 26, 6:32 PM CST | Severe Thunderstorm Warning | MOB | Washington | 58 min |
| Jan 26, 6:38 PM CST | Tornado Warning | MOB | Monroe | 67 min |
| Jan 26, 6:52 PM CST | Tornado Warning | MOB | Clarke | 68 min |
| Jan 26, 7:40 PM CST | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 65 min |
Nearby
Flash Flood Warnings in Alabama, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.